Ask an expert
Question

05 Jul 2010

cortizone
Hubby gets sinus infection and has been on prescription antibiotics and a cortizone every 2 months so far this year.

How is it that he feels he has more strength and feels better when he takes the cortizone, but thereafter hits a real energy low like never before and feels like he is being drained of life thereafter

what is cortizone - is it dangerous, can it be taken as a form of a tonic if it has positive effects?
Answer 486 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Hi

The cortizone is used in, amongs other, severe inflammatory conditions such as that associated with chest infections.

It should not be used for prolonged periods of time as it does have significant side-effects. It therefore cannot be used as a tonic.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.